The best thing you can do is look up the drugs because they all have very scary side effects.
If you read anything that I have posted you will read where I don't believe in drugging People for ADHD. There are other ways to help the Person ,like taken Vitamin B6 and Omega 3-6-9 Vitamins every day.
There is no test to prove that any person has ADHD OR ADD.
Some people mostly children have more energy than others and that can be a good thing.
Children act out for a reason , it is finding out what that reason is.Starting Counseling is the first start and doing things to help then relive there energy is another.
I only wish I had done these things with my son who is now 11 years old.but when he was 6 years old he had a very bad Teacher who couldn't handle him and she pushed us to take him to the doctors and have them start him on drugs,And now my son has Seizures and the side effects from these drugs are Seizures.
The best thing I can tell you to do is to get his blood levels checked for everything and to see a Neurologist and have them do a EEG to make sure everything is normal in the brain. I say this because there are also children who are Misdiagnosed with ADD and ADHD that have Seizures because not all Seizures can be seen.And this way if your child EEG come back normal and then later you find out they are having Seizures you will know that it was the drugs that caused them.Or they will tell you that it was just a sign of what was to come.
I would rather have my son hipper again then to have him go threw everything he has to have gone threw for the last 5 years and still is,he has Seizures every day and he doesn't know what he is doing when he has them and yes he does some strange things sometimes but I can't get mad at him.He has more than 1 kind of Seizures and it makes it very hard because you can't tell when he has some of them because he will keep doing what every he was doing at the time they come on and he has night time Seizure and he can't notice them unless he is having a Video EEG AND Doctors still say they can't always see a sign of them when he is sleeping.
be strong for your child make the Doctors and School do there job, and fight for your child because they can't fight for them self.
And if a drug is not doing anything for your child why give it to him, have you ever thou that it could be that it is not working because he doesn't need it.
I am sorry but drugging the side is the easy way out.
I googled both of those terms. It was interesting. Intuniv is not a stimulant and works completely differently than a stimulant. It may not be working for you because the dose is too low. Doctors always start out low, and then increase based on feedback. Or it may not work because of the way it works.
Anyway, you need to google the terms. There is way to much info to put here.
My son has been on Intuniv since October. It takes about a month for the drug to build up in the body. We did notice an improvement in his ability to be successful in school; however, he has significant sleep issues...he's very tired and cranky in the afternoon. He also says that it feels like something is in his head. Our doctor has told us to ween him off the medicine to see if this issues continue. Unfortunately, it will take about a month for the medicine to be completely out of his system.
We have participated in Parent/Child Interaction Therapy (very helpful), in the process of doing a sleep study, and will be doing the neuro/psych testing next week.
My advice would be to rule out everything before trying every drug known to man...which is what a psychiatrist will attempt to get you to do...in my experience at least.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.